MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC
Model Number 72201661
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgical procedure device broke.Pieces were successfully removed with no patient injuries.A backup device was available to complete the procedure.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One knife rasp was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.The distal tip has broken off.The shaft is bent on two planes.The device was rockwell tested for material condition and found to meet print specification.The condition of the device indicates it was subjected to excessive force during use.

Brand Name
KNIFE RASP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7179586
Report Number1219602-2018-00054
Device Sequence Number1223021
Product Code NBH
UDI-Device Identifier03596010606297
UDI-Public(01)03596010606297(10)50520915
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201661
Device Catalogue Number72201661
Device Lot Number50520915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer02/14/2018
04/30/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/20/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR